MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG WITH ACTIVE CONTROL); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG WITH ACTIVE CONTROL); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGMR373720
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aortic Dissection (2491)
Date of Event 05/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The review of the manufacturing paperwork verified that this lot met all pre-release specifications.
 
Event or Problem Description
On (b)(6) 2020, the patient was treated for an aortic dissection.The physician implanted two conformable gore® tag® thoracic endoprostheses.The procedure was successful and the patient tolerated the procedure.On (b)(6) 2020, the patient presented emergently with a retrograde type i dissection.
 
Event or Problem Description
On, (b)(6) 2020, the patient underwent endovascular treatment of a thoracic aortic dissection with gore® tag® thoracic endoprostheses.The procedure concluded with the successful repair of the dissection and the patient was reported to have tolerated the procedure.It was reported, post-operatively on (b)(6), 2020, the patient presented with malperfusion and was reported to have suffered a stroke (details unknown).Reported evidence of a retrograde dissection proximal (outside of treatment area) to the previously implanted tag device and a new entry tear originating at the aortic root were identified.The cause of the dissection is reportedly unknown, however, the physician stated the new dissection is unrelated to the original dissection treated in (b)(6) 2020, and there were no reported issues with the implanted tag® devices.On (b)(6)2020, an open surgical repair was performed to treat the new dissection.According to the report the dissection was successfully repaired and the patient was reported doing well after the procedure.
 
Additional Manufacturer Narrative
Upon receipt of additional information this event has been determined to be non-reportable as all dissection conditions noted under md24757, page 9, have not been met.The physician reported the gore® devices did not cause or contribute to the new dissection or the patient¿s post-implant symptoms of stroke and malperfusion.It was reported the patient presented with a new dissection, outside of the previous treatment area.As there is no medical evidence to suggest the gore® tag® thoracic branch endoprostheses caused, or may have caused or contributed to a serious injury to this patient, medwatch (mfr.Report # 2017233-2020-00444), is being retracted.

Brand Name
AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG WITH ACTIVE CONTROL)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key10174078
Report Number2017233-2020-00444
Device Sequence Number19503364
Product Code MIH
UDI-Device Identifier00733132646821
UDI-Public00733132646821
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/07/2022
Device Model NumberTGMR373720
Device Catalogue NumberTGMR373720
Device Lot Number21237896
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date09/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR